Jump to content
CrazyBoards.org

Wellbutrin start up and bipolar


Recommended Posts

I just started taking Wellbutrin SR... well actually, it's a generic of... two days ago. Or three. Can't remember. Anyway, I've gone to bed three times tonight. Twice last night. I got really tired early in the evening and went to bed. Slept for a very short time and woke up for a couple hours, and then the same thing over again. All told, if I don't go back to sleep, I will have had about 5 hours of sleep tonight. Supposedly that's enough for some Type A business types, but it isn't for me! I need to sleep longer! Not sleeping seems to trigger my mania crap, and it doesn't take very long to do so. On the other hand, I don't want to be a baby about side effects and giving the medicine a chance to settle in. I know that meds take some getting used to, and a few days isn't really very long. On another hand, (Damn don't I wish I really had more than two!) I took WB before and went off it because of rapid cycling and mixed episode stuff. We decided to try it again only because the prozac was making me fat and my trileptal has had me stable for awhile. Wellbutrin worked really well for me in the past, and I really did enjoy taking it as far as my depression symptoms went, so I really do want to give it a fair trial.

I have an appointment on Monday with the psych nurse to see how I'm doing with this med change, and I don't want her to take the WB away... but I don't want to get manic either. I think I have some Seroquel laying around here someplace. Maybe that will knock my butt out while my body gets used to the WB. I tend to be pretty med sensitive in general, and I'm only taking the WB 150mg in the morning. All my meds have taken some getting used to, and it's taken many tries to get me on ones that I can tolerate. Is this playing with too much fire?

Link to comment
Share on other sites

Insomnia is pretty typical with Wellbutrin in the beginning. It should wear off in a couple of weeks. The Seroquel is a good idea to get you past the start up effects. Are you a coffee drinker? Because it also tends to increase the effects of caffeine.

Greeny

Edited to add: If you like the WB but the insomnia remains an issue, you might try the immediate release version. It's usually taken three times a day, but can be taken first thing in the morning and again around noon, skipping the late afternoon dose.

Link to comment
Share on other sites

Thanks Greeny.

I mentioned the problems and requested the IR version at a checkup with the nurse today, and my pdoc was summoned. *giggle* I am "not allowed to take Wellbutrin again... ever." This time I wasn't the one chickening out before it's been more than a week. Pdoc did.

On to Celexa. I haven't taken that before. If it makes me fat like prozac, I'm going to sit on the pdoc. >.<

Link to comment
Share on other sites

Celexa was the first AD I ever took. It was excellent. Stooopid me thought I was cured a year later and went off of it. When I tried it again three months later, I got no effect from it at all. It was weight neutral for me, FWIW. Good luck with it.

Greeny

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...